Misdiagnosis of Medication Causes of Lupus


advertisement

About medication causes: Another misdiagnosis possibility is that a particular medication or substance may be the real cause of the disease. Certain medications, chemicals, toxins or substances may possibly be underlying causes of Lupus. Side effects of medications, or exposure to toxins, chemicals, or other substances may cause a symptom or condition. Hence, they become possible underlying causes of Lupus but are often misdiagnosed or overlooked as a cause. For a general overview of this misdiagnosis issue, see Medication Underlying Cause Misdiagnosis.

Medication causes list: The list of possible medications or substances mentioned in sources as possibly causing Lupus includes:

  • Hydralazine (Apresoline)
  • Procainamide (Procan, Pronestyle)
  • Methyldopa (Aldornet)
  • Quinidine (Quinaglute)
  • Isoniazid (INH)
  • Some anti-seizure medications
    • Phenytoin (Dilantin)
    • Carbamazepine (Tegretol)

Medication causes: Common medications that may cause drug-induced lupus include hydralazine (Apresoline_), procainamide (Procan_, Pronestyle_), methyldopa (Aldornet_), quinidine (Quinaglute_), isoniazid (INH_), and some anti-seizure medications such as phenytoin (Dilantin_) or carbamazepine (Tegretol_). However, not everyone who takes these drugs will develop drug-induced lupus. Only about 4 percent of the people who take these drugs will develop the antibodies suggestive of lupus. Of those 4 percent, only an extremely small number will develop drug-induced lupus. 1

Footnotes:
1. excerpt from Lupus Fact Sheet: NWHIC

Last revision: June 2, 2003

Medical Tools & Articles:


Next articles:

Medical Articles:
 
 
CureResearch.comTM Copyright © 2010 Health Grades, Inc. All rights reserved.
Home | Contents | Search | Site Map | Feedback | Contact Us | Terms of Use | Privacy Policy | About Us | Advertise